Severe Cutaneous Adverse Reactions to Anti-tuberculosis Drugs in Korean Patientsopen access
- Jin, Hyun Jung; Kang, Dong Yoon; Nam, Young Hee; Ye, Young Min; Koh, Young-Il; Hur, Gyu-Young; Kim, Sae-Hoon; Yang, Min-Suk; Kim, Sujeong; Jeong, Yi Yeong; Kim, Min-Hye; Choi, Jeong Hee; Kang, Hye-Ryun; Jo, Eun-Jung; Park, Hye-Kyung
- Issue Date
- KOREAN ACAD ASTHMA ALLERGY & CLINICAL IMMUNOLOGY
- Antitubercular agents; severe cutaneous adverse reactions; Stevens-Johnson syndrome; toxic epidermal necrolysis; drug reaction with eosinophilia and systemic symptoms; drug hypersensitivity syndrome; skin; isoniazid; rifampin
- ALLERGY ASTHMA & IMMUNOLOGY RESEARCH, v.13, no.2, pp.245 - 255
- Journal Title
- ALLERGY ASTHMA & IMMUNOLOGY RESEARCH
- Start Page
- End Page
- Purpose: Anti-tuberculosis drugs (ATDs) can cause severe cutaneous adverse reactions (SCARs) such as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and drug reaction with eosinophilia and systemic symptoms (DRESS). Underlying tuberculous infection and co-administration of multiple drugs may contribute to the complexity of ATD-related SCARs. This study aimed to investigate the clinical characteristics and outcomes of ATD-related SCARs. Methods: We analyzed ATD-related SCAR cases in 2010-2015, selected from a web-based Database of the Korean Registry of SCAR. Results: Among 783, 53 patients with ATD-induced SCARs were enrolled, including 12 with SJS/TEN (22.6%) and 41 with DRESS (77.4%). When comparing the ATD and non-ATD groups, the prevalence of DRESS patients was higher in the ATD group than in the non-ATD group (77.4% vs. 45.8%, P< 0.001). Among patients with ATD-related SCARs, those with SJS/TEN were significantly older, had higher intensive care unit admissions, and had higher mortality than those with DRESS (70.5 vs. 50.0 years, P< 0.001; 41.7% vs. 6.1%, P= 0.010; and 33.3% vs. 2.5%, P= 0.003, respectively). ATDs were challenged in 14 cases. The ATD associated most often with SCAR cases was rifampin (81.8%), followed by isoniazid (66.7%), ethambutol (50.0%), pyrazinamide (33.3%). Six patients (42.9%) had hypersensitivity reactions to 2 or more drugs. Conclusions: DRESS was more common among the ATD-related SCAR cases. Although treatment with most ATDs carries the risk of SCAR development, the use of rifampin was most frequently involved in the occurrence of SCARs. Multiple hypersensitivity was frequently observed in ATD-related SCARs.
- Files in This Item
- There are no files associated with this item.
- Appears in
- College of Medicine > Department of Medicine > Journal Articles
Items in ScholarWorks are protected by copyright, with all rights reserved, unless otherwise indicated.